Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Degenerate evolution equations in Hilbert space


Authors: Avner Friedman and Zeev Schuss
Journal: Trans. Amer. Math. Soc. 161 (1971), 401-427
MSC: Primary 47.60; Secondary 35.00
MathSciNet review: 0283623
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the degenerate evolution equation $ {c_1}(t)du/dt + {c_2}(t)A(t)u = f(t)$ in Hilbert space, where $ {c_1} \geqq 0,{c_2} \geqq 0,{c_1} + {c_2} > 0;A(t)$ is an unbounded linear operator satisfying the usual conditions which ensure that there is a unique solution for the Cauchy problem $ du/dt + A(t)u = f(t){\rm {in}}(0,T],u(0) = {u_0}$. We prove the existence and uniqueness of a weak solution, and differentiability theorems. Applications to degenerate parabolic equations are given.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47.60, 35.00

Retrieve articles in all journals with MSC: 47.60, 35.00


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1971-0283623-9
PII: S 0002-9947(1971)0283623-9
Keywords: Evolution equations, degenerate equation, Cauchy problem, weak solution, existence, uniqueness, differentiability of solutions, parabolic equations
Article copyright: © Copyright 1971 American Mathematical Society